We now move on to the reader whose 82-year-old father was put on a colourful cocktail of pills for his gout and hypertension. The man has now become very breathless and is suffering night cramps. The reader wanted to know if drugs were the cause of these symptoms before battling it out with the doctor. Before she does, she should look into WDDTY's database, which has enough information on drugs and its adverse side effects to provide her with needed ammunition (www.wddty.co.uk/login.asp). One reader confirms that "polypharmacy" is indeed the cause of many health problems. He knew of someone who got better once he stopped taking his daily fix of 15 different pills. The reader suggests the use of cherries for gout and hawthorn berries for hypertension as alternative therapies. Another reader also agrees that the drugs are most likely causing the breathlessness and other symptoms as they increase toxicity in the system.